MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two images were received for evaluation.The first image is a photograph of a cine showing the silverhawk in the patient.The distal assembly coil section of the silverhawk exhibits stretching of the coil and kinking.The second image is a photograph of the silverhawk.A guidewire has torn free of the guidewire lumen in the distal half of the coil section of the distal assembly and the distal assembly exhibits a kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a silverhawk device for treatment of a 90% stenosed plaque 40mm lesion in the patients proximal tibial/popliteal trunk.Slight tortuosity and calcification were reported.Ifu was followed and the device was prepped without issue.The procedure used a 7fr non-mdt sheath and a 0.014" non-mdt guidewire.It is reported the wire became wrapped around the device and caused the wire to break in half.The distal tip of the device also broke in half.This was noticed when withdrawing the device after performing atherectomy.The distal tip of the device would not fit through the sheath.The sheath, wire, and device had to be removed together.No component embolisation occurred.The incident occurred after atherectomy had been performed and the physician stopped the procedure after the incident.The patient had a minor hematoma related to removing the sheath while still heparinized.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7581546
Report Number2183870-2018-00322
Device Sequence Number11143921
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2019
Device Catalogue NumberP4044
Device Lot NumberA520101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight132